MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION RX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00545550
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/28/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a flexima rx biliary stent was used during a stent placement procedure in the common bile duct performed on (b)(6) 2020.According to the complainant, during the procedure, while attempting to deploy the stent, the guide catheter became separated and remained inside the stent.The physician used grasping forceps to remove the broken guide catheter from the patient.The procedure was successfully completed with this device.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: device code 1069 captures the reportable event of guide catheter break.Block h10: the returned flexima rx biliary stent was analyzed, and a wisula evaluation noted that the push catheter was bent/kinked at the distal section, the guide catheter was returned detached with marks of drags and kinked.The stent was not returned for analysis.No other issues with the device were noted.The reported event was confirmed.Based on the provided and collected information, this device met all manufacturing requirements and no abnormalities were reported during the manufacturing process.During visual assessment, kinks in the push catheter and guide catheter were observed.Additionally, it was found drags marks which indicate that force was applied during the procedure.Therefore, it is most likely that procedural or anatomical factors encountered during the procedure could have affected the device performance and its integrity.Patient anatomy and customer maneuvering during the use of the device can lead to the observed kinks in the device.The kinks in the device could have generated resistance during to retract the pull wire/guide catheter, continued attempts to retract the pull wire/guide catheter to release the stent or force applied to retract pull wire/guide catheter can result in a guide catheter breaking generating the found guide catheter detachment.Therefore the most probable root cause for this event is "adverse event related to patient condition".A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.Block g3: report source: removed "distibutor".
 
Event or Problem Description
It was reported to boston scientific corporation that a flexima rx biliary stent was used during a stent placement procedure in the common bile duct performed on (b)(6), 2020.According to the complainant, during the procedure, while attempting to deploy the stent, the guide catheter became separated and remained inside the stent.The physician used grasping forceps to remove the broken guide catheter from the patient.The procedure was successfully completed with this device.There were no patient complications reported as a result of this event.

Brand Name
RX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10080735
Report Number3005099803-2020-01979
Device Sequence Number3183877
Product Code FGE
UDI-Device Identifier08714729337850
UDI-Public08714729337850
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K965147
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/20/2022
Device Model NumberM00545550
Device Catalogue Number4555
Device Lot Number0024629250
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/03/2020
Initial Date Received by Manufacturer 04/28/2020
Supplement Date Received by Manufacturer06/15/2020
Initial Report FDA Received Date05/21/2020
Supplement Report FDA Received Date07/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;